Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Infinite convolutions on locally compact Abelian groups and additive functions

Author: Philip Hartman
Journal: Trans. Amer. Math. Soc. 214 (1975), 215-231
MSC: Primary 60B15; Secondary 10K99, 43A05
MathSciNet review: 0400333
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mu _1},{\mu _2}, \ldots $ be regular probability measures on a locally compact Abelian group G such that $ \mu = {\mu _1} \ast {\mu _2} \ast \cdots = \lim {\mu _1} \ast \cdots \ast {\mu _n}$ exists (and is a probability measure). For arbitrary G, we derive analogues of the Lévy theorem on the existence of an atom for $ \mu $ and of the ``pure theorems'' of Jessen, Wintner and van Kampen (dealing with discrete $ {\mu _1},{\mu _2}, \ldots $) in the case $ G = {R^d}$. These results are applied to the asymptotic distribution $ \mu $ of an additive function $ f:{Z_ + } \to G$ after generalizing the Erdös-Wintner result $ (G = {R^1})$ which implies that $ \mu $ is an infinite convolution of discrete probability measures.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60B15, 10K99, 43A05

Retrieve articles in all journals with MSC: 60B15, 10K99, 43A05

Additional Information

Keywords: Locally compact Abelian groups, regular probability measures, infinite convolutions, absolutely continuous, purely discontinuous (= discrete), singular measures, additive functions, asymptotic distributions
Article copyright: © Copyright 1975 American Mathematical Society